Alert archive / Oregon / Gale Warnings in 2011
Gale Warning 17, NWS Medford, OR
NWS Medford, OR issued this gale warning at May 3, 2011, 2:31 AM PDT. It took effect at May 3, 2011, 3:48 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 2:31 AM PDT (09:31 UTC)
- In effect from
- May 3, 2011, 3:48 PM PDT
- Expired
- May 4, 2011, 5:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
635 WHUS76 KMFR 030931 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 AM PDT TUE MAY 3 2011 PZZ376-032245- /O.NEW.KMFR.SW.Y.0057.110503T1000Z-110503T1800Z/ /O.EXT.KMFR.SI.Y.0218.110503T1000Z-110504T0000Z/ /O.UPG.KMFR.SW.Y.0056.110503T1800Z-110505T1000Z/ /O.NEW.KMFR.GL.W.0017.110504T0000Z-110504T0900Z/ /O.NEW.KMFR.SE.W.0025.110503T1800Z-110505T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 231 AM PDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NORTH WINDS WILL PEAK THIS EVENING AT 30 TO 35 KT WITH GUSTS NEAR 45 KT. WINDS WILL DIMINISH TO 25 TO 30 KT EARLY WEDNESDAY MORNING. * SEAS: COMBINED NORTHWEST SWELL AND WIND DRIVEN STEEP SEAS WILL PEAK AT 12 TO 14 FEET EARLY THIS AFTERNOON WITH A DOMINANT PERIOD OF 10 TO 11 SECONDS. SEAS WILL DIMINISH TO 7 TO 11 FEET BY THURSDAY MORNING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR SOUTHWEST OF GOLD BEACH BEYOND 10NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-032245- /O.EXB.KMFR.SI.Y.0218.110503T2100Z-110505T0600Z/ /O.EXB.KMFR.SW.Y.0056.110503T2100Z-110505T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 231 AM PDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KT THIS AFTERNOON AND THEN DROP TO 15 TO 20 KT BY LATE WEDNESDAY NIGHT. * SEAS: COMBINED NORTHWEST SWELL AND WIND DRIVEN STEEP SEAS WILL BRIEFLY PEAK AT 9 TO 11 FEET THIS AFTERNOON AND THEN DIMINISH TO 7 TO 9 FEET WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE DOMINANT PERIOD WILL BE 10 TO 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-032245- /O.EXT.KMFR.SI.Y.0218.110503T1000Z-110505T1200Z/ /O.EXT.KMFR.SW.Y.0056.110503T1000Z-110505T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 231 AM PDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH WINDS WILL PEAK AT 25 TO 30 KT THIS AFTERNOON THROUGH THIS EVENING AND THEN GRADUALLY DIMINISH TO AROUND 20 KT BY EARLY THURSDAY MORNING. * SEAS: COMBINED NORTHWEST SWELL AND WIND DRIVEN STEEP SEAS WILL BRIEFLY PEAK AT 10 TO 12 FEET THIS AFTERNOON AND THEN DIMINISH TO 7 TO 11 FEET TONIGHT THROUGH EARLY THURSDAY MORNING. THE DOMINANT PERIOD WILL BE 10 TO 11 SECONDS. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR BEYOND 5NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
860 WHUS76 KMFR 032248 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 348 PM PDT TUE MAY 3 2011 PZZ376-041200- /O.CAN.KMFR.SI.Y.0218.000000T0000Z-110504T0000Z/ /O.EXT.KMFR.GL.W.0017.110503T2248Z-110504T0900Z/ /O.EXT.KMFR.SE.W.0025.000000T0000Z-110505T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 348 PM PDT TUE MAY 3 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: NORTH WINDS 25 KT TO GALES 35 KT WITH GUSTS 35 TO 45 KT WILL PEAK THIS EVENING. WINDS WILL THEN DIMINISH TO 20 TO 30 KT EARLY WEDNESDAY MORNING...PERSISTING THROUGH LATE WEDNESDAY EVENING. * SEAS: NORTHWEST SWELL WILL CONTINUE TO COMBINE WITH BUILDING...STEEP WIND DRIVEN SEAS THROUGH THIS EVENING...PEAKING AT 10 TO 15 FEET WITH A DOMINANT PERIOD OF 9 SECONDS OR LESS. SEAS WILL SUBSIDE ONLY SLIGHTLY TO TO 9 TO 14 FEET AT 9 SECONDS OR LESS TONIGHT...AND THEN WILL PERSIST AT 8 TO 13 FEET AT 9 SECONDS OR LESS THROUGH WEDNESDAY EVENING BEFORE SUBSIDING FURTHER. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR SOUTHWEST OF GOLD BEACH BEYOND 10NM FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-041200- /O.CAN.KMFR.SW.Y.0056.000000T0000Z-110505T1200Z/ /O.EXB.KMFR.SE.W.0025.000000T0000Z-110504T0900Z/ /O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 348 PM PDT TUE MAY 3 2011 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. THIS WARNING IS AN UPGRADE TO THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH WAS PREVIOUSLY IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH WINDS 20 TO 30 KT WITH GUSTS 30 TO 40 KT THIS EVENING WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT. THESE WINDS WILL PERSIST THROUGH WEDNESDAY EVENING BEFORE DIMINISHING FURTHER. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS WILL BUILD TO 10 TO 14 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS THROUGH THIS EVENING. THESE SEAS WILL SUBSIDE TO BELOW 10 FEET VERY EARLY WEDNESDAY MORNING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-041200- /O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T0600Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 348 PM PDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: NORTH WINDS WILL CONTINUE TO INCREASE TO 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS EVENING. WINDS WILL THEN DIMINISH TO 15 TO 20 KT BY LATE TONIGHT. 10 TO 20 KNOT NORTH WINDS...WITH HIGHER GUSTS...ARE EXPECTED TO CONTINUE THROUGH LATE WEDNESDAY EVENING BEFORE DIMINISHING. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS WILL PEAK AT 8 TO 11 FEET AT A DOMINANT PERIOD OF 11 SECONDS THIS EVENING. THESE SEAS WILL THEN DIMINISH TO 7 TO 9 FEET LATE THIS EVENING THROUGH LATE WEDNESDAY EVENING BEFORE SUBSIDING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR IN THE SOUTHERN HALF OF THE AREA AND ALONG THE COAST...FROM ABOUT NORTH BEND SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
975 WHUS76 KMFR 040916 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 AM PDT WED MAY 4 2011 PZZ356-042230- /O.EXP.KMFR.SE.W.0025.000000T0000Z-110504T0900Z/ /O.EXT.KMFR.SI.Y.0218.000000T0000Z-110505T0600Z/ /O.EXB.KMFR.SW.Y.0056.110504T0916Z-110505T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 216 AM PDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS EVENING WILL THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT. 10 TO 20 KNOT NORTH WINDS...WITH HIGHER GUSTS...ARE EXPECTED TO CONTINUE THROUGH LATE WEDNESDAY EVENING BEFORE DIMINISHING. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 8 TO 10 FEET AT A DOMINANT PERIOD OF 9 SECONDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR BEYOND 5 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-041800- /O.EXT.KMFR.GL.W.0017.000000T0000Z-110504T1200Z/ /O.EXT.KMFR.SE.W.0025.000000T0000Z-110504T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 216 AM PDT WED MAY 4 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: NORTH WINDS 25 KT TO GALES 35 KT WITH GUSTS 35 TO 40 KT WILL DIMINISH TO 20 TO 30 KT EARLY THIS MORNING...PERSISTING THROUGH EARLY THURSDAY MORNING. * SEAS: NORTHWEST SWELL COMBINED WITH STEEP WIND DRIVEN SEAS AT 10 TO 13 FEET WITH A DOMINANT PERIOD OF 9 SECONDS WILL SUBSIDE TO TO SMALL CRAFT ADVISORY SEAS OF 9 TO 12 FEET EARLY THIS MORNING...SUBSIDING BELOW SMALL CRAFT EARLY THURSDAY MORNING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR SOUTHWEST OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-042230- /O.EXT.KMFR.SI.Y.0218.000000T0000Z-110505T0300Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 216 AM PDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY THIS EVENING. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 7 TO 9 FEET AT A DOMINANT PERIOD OF 8 TO 9 SECONDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY THIS EVENING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR BEYOND 3 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
984 WHUS76 KMFR 041216 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 516 AM PDT WED MAY 4 2011 PZZ376-050130- /O.EXP.KMFR.GL.W.0017.000000T0000Z-110504T1200Z/ /O.EXB.KMFR.SI.Y.0218.000000T0000Z-110505T1200Z/ /O.CON.KMFR.SE.W.0025.000000T0000Z-110504T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 516 AM PDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS EVENING WILL THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 9 TO 12 FEET AT A DOMINANT PERIOD OF 9 SECONDS WILL DIMINISH TO SMALL CRAFT ADVISORY LATE THIS MORNING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR SOUTH OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-050130- /O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T0300Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 516 AM PDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY THIS EVENING. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 7 TO 9 FEET AT A DOMINANT PERIOD OF 8 TO 9 SECONDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY THIS EVENING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR BEYOND 3 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-050130- /O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T0600Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 516 AM PDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS EVENING WILL THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT. 10 TO 20 KNOT NORTH WINDS...WITH HIGHER GUSTS...ARE EXPECTED TO CONTINUE THROUGH LATE WEDNESDAY EVENING BEFORE DIMINISHING. * SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 8 TO 10 FEET AT A DOMINANT PERIOD OF 9 SECONDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. * AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR BEYOND 5 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 2, 8:48 PM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 2, 8:48 PM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
848 PM PDT MON MAY 2 2011
.DISCUSSION...THE FRONT (OR AT LEAST THE WINDSHIFT LINE THAT USED
TO BE THE FRONT) HAS NOW LIMPED INTO ID/NV AND IS CLEAR OF MY FA.
AS EXPECTED THIS FRONT WAS PRETTY WEAK AND FAILED TO PRODUCE MUCH
PRECIP OVER SW OR AND PRETTY MUCH NONE OVER THE EAST SIDE OR CA.
WINDS ARE DIMINISHING AND SKIES ARE CLEARING OUT PRETTY RAPIDLY.
AM MILDLY CONCERNED ABOUT WHETHER WE WILL GET COLD ENOUGH TO NEED
FROST/FREEZE WARNINGS OVER PARTS OF SW OR TOMORROW MORNING, BUT SO
FAR 00Z GUIDANCE ISN'T ANY COLDER THAN WHAT WE HAVE IN THE
FORECAST NOW. FURTHERMORE THE POST-FRONTAL AIRMASS ISN'T
EXCEPTIONALLY DRY SO THAT WILL HELP TO HOLD TEMPS UP AS WELL. WILL
CONTINUE TO MONITOR GUIDANCE AS IT COMES IN THIS EVENING, BUT WHILE
IT WILL BE CHILLY, AM NOT EXPECTING TO HOIST ANY FROST/FREEZE
PRODUCTS. THE REST OF THE FORECAST LOOKS GOOD AS A COUPLE OF VERY
NICE DAYS HEAD OUR WAY TOMORROW AND WED. -WRIGHT
&&
.AVIATION...VFR CONDS EXPECTED OVER MOST OF THE AREA THROUGH THE
NEXT 24 HRS AS HIGH PRESSURE BUILDS OFFSHORE AND EDGES TOWARD THE
COAST. OBS ALONG THE NORTH COAST SHOW STRATUS AROUND 050 AND
SATELLITE TEMPS VERIFY STRATUS CLOUD TOPS OFFSHORE ARE IN THAT
RANGE. HOWEVER, STILL CAN'T RULE OUT POSSIBLE MVFR CIGS ALONG THE
COAST AND IMMEDIATELY INLAND OVERNIGHT AS THIS STRATUS DRIFTS IN.
&&
.PREV DISCUSSION... /ISSUED 210 PM PDT MON MAY 2 2011/
SHORT TERM...THE SURFACE FRONT THAT MOVED INLAND THIS MORNING IS
DISSIPATING OVER THE CASCADES THIS AFTERNOON. LATEST RADAR LOOP IS
SHOWING SOME SPOTTY AREAS OF LIGHT RAIN OVER COOS AND DOUGLAS
COUNTIES...BUT NOT MUCH ELSEWHERE. WESTERLY WINDS HAVE INCREASED
EAST OF THE CASCADES AS A SHORT WAVE MOVES QUICKLY INLAND THIS
AFTERNOON. A PEAK WIND GUST TO 40 MPH WAS REPORTED AT THE KLAMATH
FALLS AIRPORT. GUSTS TO AROUND 40 MPH WILL BE COMMON THE REMAINDER
OF THE AFTERNOON ACROSS PORTIONS OF KLAMATH AND LAKE COUNTIES. ON
TUESDAY HIGH PRESSURE WILL REBUILD JUST OFF THE COAST THEN SHIFT
INLAND OVER THE REGION WEDNESDAY. EXPECT AFTERNOON HIGH TEMPS
WEDNESDAY TO CLIMB SEVERAL DEGREES ABOVE NORMAL ACROSS MUCH OF THE
REGION. ON THURSDAY A WEAK SYSTEM WILL MOVE INLAND ACROSS THE REGION
BUT ITS IMPACT WILL BE MINIMAL...A LITTLE COOLER DAYTIME HIGH TEMPS
AND SOME INCREASE IN CLOUDINESS.
LONG TERM...THE LONG RANGE MODELS ALL CONTINUE TO FORECAST
INCREASING WESTERLY FLOW ACROSS THE EAST PACIFIC FRIDAY THROUGH
MONDAY. EMBEDDED SHORT WAVES WITHIN THE WESTERLY FLOW WILL BRING AN
INCREASING THREAT OF RAIN TO MUCH OF THE REGION BEGINNING LATER
SATURDAY AND INTO SUNDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TUESDAY TO 3 AM PDT
THURSDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TUESDAY TO 3
AM PDT THURSDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM TUESDAY TO 2
PM PDT WEDNESDAY FOR PZZ350-370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:31 AM PDT | Hazardous Seas Warning | MFR | 44 hr | |
| May 3, 2:31 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.